Jump to content
CrazyBoards.org

Lamictal spaciness and dosage increase?


Recommended Posts

I've been on this medication for 2 weeks now at 50 mg. My pdoc just upped it to 100 mg. Two separate questions about Lamictal/Lamotrigine...

- Is it normal to feel MORE spacey and out of it when starting out Lamotrigine?! I'm taking this mainly for Depersonalization symptoms but also depression. But since I started it, it's like I have NO SENSE OF SELF AT ALL! NONE! Will this get better with the dosage increases possibly? I'm also still depressed and having some suicidal type thoughts.

- My pdoc increased my Lamictal from 50mg to 100mg. I thought you were supposed to do 25 mg at a time for 2 weeks? Is this safe? Should I just do 75 mg and than increase it to the 100mg after 2 weeks?

Link to comment
Share on other sites

Great questions for professionals. :)

When I started Lamotrigine I was took out of Topiramate because I couldn't even finish my sentences.

PDOC at the time warned me that Lamotrigine could be tough on cognition too, not as tough as Topiramate.

In my own experience two weeks isn't something to take in account to see if this med will work out for you, specially out of the target dose and depression.

Maybe you're having some problems with cognition that I personally didn't but I was told about. 

While on lamotrigine I was able to study a bunch and had a great productive time, this happened after some months on my target dosage.

About the increase, I will tell something that happened to me.

I'm pretty sure I started out with 25mg for a whole month, after that I was supposed to do 50mg for a whole other month.

I can't remember for sure, but something like this happened.

While taking 50mg my PDOC at the time had some personal issues and I was unsure about the treatment, I was upset because I wasn't seeing any difference in depression and I went to a sort of psych ER, at the time I was insomniac too.

At the PYCH ER they upped lamictal to 100mg saying that 50mg would not be a good idea and they put me on a better hypnotic for my sleeping problems.

What happened was, I double the 100mg suggested and went from 50mg to 200mg.

I got pills of 100mg and was cutting in half but somehow I thought that I was taking pills of 50mg.

A part of my hand become purple after that I noticed that I jumped from 50mg to 200mg.

Since it wasn't anything like the 'deadly reaction' I just started taking the 100mg that I was instructed too and the hand got better very quick.

So I kind of after two months jumped from 50mg to 200mg and after noticing my hand I decreased to 100mg.

I would suggest to keep an eye close to your skin but I don't think this 50mg to 100mg is something too dangerous.

From what I heard you got to be specially cautious on the first two months because it's a serious reaction...

Now I would worry more about the cognition and confusion that you think is related to lamotrigine,

I would call pdoc or see someone, because confusion and loss of cognition isn't good at all, maybe you would have to increase it slower.

 

Edited by uncomfortable thoughts
Link to comment
Share on other sites

Agreed w/ the poster above that asking your doctor is the best plan.

On the second question, I went 25 to 50 to 100 to 150 to 200 to 300 (the last jump much later in time; the first 25-200 on the regular two-ish week schedule).  That said, I'd want to check with a doctor to make sure it's what was intended.  I could also imagine that your doctor would probably be okay with you going slower if it would make you more comfortable, but I'd want to check before doing it. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...